EconPapers    
Economics at your fingertips  
 

On the Ornstein—Zernike relation, the BBGKY hierarchy and closures

Z.M. Hu, H.H. Gan and Byung Eu Chan

Physica A: Statistical Mechanics and its Applications, 1992, vol. 184, issue 1, 71-78

Abstract: We examine the Ornstein-Zernike relation for correlation functions and the Kirkwood hierarchy of integral equations for reduced distribution functions with a view toward obtaining closures. A generalized closure relation is thereby obtained which reduces to the conventional closures that give rise to the Percus-Yevick integral equation, the hypernetted chain integral equation, and the mean spherical approximation integral equation for the pair correlation function for a simple fluid, when different approximations are made to the closure obtained. An integral equation for the pair correlation function is proposed on the basis of the closure mentioned. In the sense that the aforementioned closure is inclusive of the Percus-Yevick, hypernetted chain, and mean spherical approximation integral equation, the new integral equation generalizes the conventional integral equations just mentioned.

Date: 1992
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/037843719290158M
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:184:y:1992:i:1:p:71-78

DOI: 10.1016/0378-4371(92)90158-M

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:184:y:1992:i:1:p:71-78